Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 88, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 23, 2015, 11:16 AM CDT for Chester County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2015, 11:16 AM CDT (16:16 UTC)
- Expired
- Jul 23, 2015, 1:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Chester County, TN
The radar
The Memphis radar (KNQA), 118 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 915 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394
WGUS54 KMEG 231616
FFWMEG
TNC023-231815-
/O.NEW.KMEG.FF.W.0088.150723T1616Z-150723T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1116 AM CDT THU JUL 23 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL CHESTER COUNTY IN WEST TENNESSEE...
* UNTIL 115 PM CDT
* AT 1116 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HENDERSON...JACKS CREEK...ENVILLE...MONTEZUMA AND CABO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3543 8837 3538 8855 3538 8856 3537 8857
3538 8857 3535 8866 3543 8882 3549 8868
3556 8862
$$1 follow-up statement
161
WGUS74 KMEG 231819
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
119 PM CDT THU JUL 23 2015
TNC023-231829-
/O.EXP.KMEG.FF.W.0088.000000T0000Z-150723T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESTER TN-
119 PM CDT THU JUL 23 2015
...THE FLASH FLOOD WARNING FOR CENTRAL CHESTER COUNTY HAS EXPIRED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3543 8837 3538 8855 3538 8856 3537 8857
3538 8857 3535 8866 3543 8882 3549 8868
3556 8862
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 11:14 AM CDT, 2 minutes earlier.
Area forecast discussion, Jul 23, 11:14 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1114 AM CDT THU JUL 23 2015
.UPDATE...
STALLED FRONT REMAINS DRAPED ACROSS THE AREA FROM NEAR JONESBORO
TO NEAR SAVANNAH. SHOWERS AND THUNDERSTORMS WILL REDEVELOP ALONG
THE BOUNDARY THIS AFTERNOON. LATEST HRRR SHOWS MOST OF THE
REDEVELOPMENT MAY OCCUR ALONG AND SOUTH OF A JONESBORO TO
SAVANNAH LINE MAINLY DURING THE 3 PM-7 PM CDT TIME FRAME.
MEANWHILE...ONGOING CONVECTION ACROSS NE ARKANSAS WILL PUSH EAST
INTO THE MO BOOTHEEL AND NORTHWEST TENNESSEE DURING THE EARLY
AFTERNOON HOURS WHILE CONVECTION NEAR THE TENNESSEE RIVER WILL
PUSH EAST INTO MIDDLE TENNESSEE OVER THE NEXT 1-2 HOURS. WILL
MAKE MINOR TWEAKS TO POPS...OTHERWISE REST OF FORECAST LOOKS
GOOD.
KRM
&&
.DISCUSSION... /ISSUED 319 AM CDT THU JUL 23 2015/
CURRENTLY THE MIDSOUTH WAS CLOUDY TO MOSTLY CLOUDY. SCATTERED
SHOWERS AND STORMS WERE DOTTED MAINLY NORTH OF INTERSTATE FORTY AS
OF 3 AM. TEMPERATURES WERE VERY SIMILAR TO THIS TIME LAST NIGHT
WITH WIDESPREAD LOW TO MID 70S. WINDS WERE GENERALLY CALM OVER THE
EASTERN COUNTIES...WITH SOUTH WINDS OF 3 TO 8 KTS ALONG AND WEST
OF THE MISSISSIPPI RIVER.
FOR TODAY AND TONIGHT...NOT MUCH CHANGE TAKING PLACE IN THE
ATMOSPHERE THE NEXT 24 HOURS...AND NOT MUCH CHANGE IN THE MODEL
OUTPUTS SINCE YESTERDAY. THE STORM TRACK WILL CONTINUE TO RIDE
ALONG A STALLED FRONTAL BOUNDARY WITH CURRENT WATER VAPOR IMAGERY
AND RADAR SHOWING DISTURBANCES LINED UP BACK INTO THE CENTRAL
PLAINS. THE UPPER RIDGE IS BUILDING OVER THE FRONT RANGE WHICH THE
MODELS HAVE SHOWN...AND AS A RESULT 500MB WINDS HAVE VEERED
NORTHWESTERLY ACROSS NORTHERN OKLAHOMA. ON THE SURFACE CURRENT
WEAK FRONT HAS PUSHED A LITTLE NORTH DURING THE PAST 24
HOURS...NOW RIDING ALONG THE KY/TN BORDER.
MUCH OF THE MIDSOUTH WILL SEE SCATTERED SHOWERS AND STORMS
TODAY...WITH SOME HAVING THE POTENTIAL TO BE STRONG OR SEVERE.
PLAN ON A MARGINAL RISK MENTION IN THIS MORNINGS HWO. ACTIVITY IS
EXPECTED TO BEGIN DECREASING TONIGHT OVER THE NORTH AS THE
DEVELOPING NORTHWEST GIVES THE FRONT A PUSH TO THE SOUTH. HAVE
EXTENDED THE FFA OVER NORTHEAST ARKANSAS AND THE BOOTHEEL OF
MISSOURI THROUGH EARLY THIS EVENING TO CAPTURE THIS PASSAGE.
HIGHS WILL RANGE FROM THE UPPER 80S...TO LOW 90S.
TOMORROW...THE ENTIRE REGION WILL BE BACK IN NORTHWEST FLOW ALOFT
WITH THE WEAK FRONT STALLING ACROSS THE FAR SOUTHWEST COUNTIES.
IT APPEARS THAT JUST ENOUGH STABLE AIR FROM THE OHIO VALLEY MAY
WORKS ITS WAY INTO THE FAR NORTHEAST COUNTIES...TAKING RAIN
CHANCES TO BELOW 15 PERCENT. DEWPOINTS IN THIS REGION WILL ALSO FALL
INTO 60S. ELSEWHERE THE HUMIDITY WILL STILL REMAIN HIGH FRO
ISOLATED CONVECTION...AND THE SOUTHWEST COUNTIES MAY FLIRT WITH
HEAT ADVISORY CONDITIONS.
SATURDAY THROUGH MONDAY...THE RETURN TO HIGHER HEAT IS STILL WELL
ON TRACK...WITH MINIMAL RAIN CHANCES. HIGH PRESSURE THROUGHOUT
THE COLUMN WILL YIELD LIGHT WINDS AND STRONG SUBSIDENCE. WIDESPREAD
MID AND UPPER 90 TEMPERATURES ARE ANTICIPATED WITH HEAT ADVISORIES
LIKELY.
TUESDAY AND WEDNESDAY...A STRONG SHORTWAVE WILL ENTER THE NORTHERN
ROCKIES NEXT WEEK BEFORE TRACKING INTO THE UPPER MIDWEST. THE
RIDGE WILL FLATTEN SOME OVER THE MIDSOUTH...BUT MODELS ARE NOT
REALLY SIGNALING A CHANGE IN TEMPERATURES. AN ISOLATED SHOWER
DURING THE PERIOD MAY COOL A FEW OFF OTHERWISE CONFIDENCE IS HIGH
THAT HEAT INDICES ABOVE 105F WILL CONTINUE.
JAB
&&
.AVIATION...
12Z TAF CYCLE (23/12Z-24/12Z)
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS
THE MIDSOUTH TODAY INTO THIS EVENING AS WEAK UPPER LEVEL
DISTURBANCES INTERACT WITH A MOIST AND UNSTABLE ATMOSPHERE. TIMING
AND PLACEMENT OF THE CONVECTION IS DIFFICULT BEYOND A FEW HOURS. VFR
CONDITIONS WILL PREVAIL OUTSIDE SHOWERS AND THUNDERSTORMS THROUGH
MUCH OF THE PERIOD. AREAS OF FOG DEVELOPING AFTER 24/06Z WITH MVFR
CONDITIONS POSSIBLE AT KMEM AND KJBR...IFR CONDITIONS POSSIBLE AT
KMKL. WINDS BECOMING WESTERLY TODAY 8-9 KTS. WINDS LIGHT TONIGHT.
JCL
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Jul 23, 3:25 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 325 AM CDT THU JUL 23 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 325 AM CDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHEAST ARKANSAS AND THE BOOTHEEL OF MISSOURI THROUGH EARLY THIS EVENING. THERE IS A MARGINAL RISK FOR SEVERE WEATHER ACROSS THE ENTIRE MIDSOUTH. DAMAGING WINDS AND LOCALIZED FLASH FLOODING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES ABOVE 105 DEGREES OVER THE MIDSOUTH ARE ANTICIPATED THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. A HEAT ADVISORY MAY BE NEEDED FOR ALL OR PORTIONS OF THE AREA STARTING TOMORROW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AN THIS EVENING. JAB
In the hours before
Special weather statement, Jul 23, 6:02 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
602 AM CDT THU JUL 23 2015
TNZ089-090-231145-
FAYETTE TN-HARDEMAN TN-
602 AM CDT THU JUL 23 2015
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 645 AM CDT FOR...
NORTHEASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
CENTRAL HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
AT 602 AM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR WHITEVILLE...OR 11 MILES WEST OF BOLIVAR...MOVING
EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN FAYETTE AND CENTRAL HARDEMAN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3510 8879 3518 8929 3536 8927 3535 8880
3533 8879 3531 8879 3526 8878
TIME...MOT...LOC 1102Z 276DEG 31KT 3527 8920The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:30 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Shelby, Tipton | 24 min |
| Jul 22, 8:56 PM CDT | Special Weather Statement | MEG | Tipton | 34 min |
| Jul 23, 6:02 AM CDT | Special Weather Statement | MEG | Hardeman | 43 min |
| Jul 23, 11:08 AM CDT | Flash Flood Warning | MEG | Madison | 2 hr |
| Jul 23, 12:51 PM CDT | Special Weather Statement | MEG | Fayette, Shelby | 39 min |
| Jul 23, 1:17 PM CDT | Flash Flood Warning | MEG | Shelby | 118 min |
| Jul 23, 1:33 PM CDT | Special Weather Statement | MEG | Fayette | 42 min |
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.